Alert archive / South Dakota / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Aberdeen, SD

June 13, 2001Clark County, Deuel County, Hamlin County, South Dakota

NWS Aberdeen, SD issued this flash flood warning at Jun 13, 2001, 3:15 AM CDT for Clark County, Deuel County, Hamlin County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2001, 3:15 AM CDT (08:15 UTC)
Expired
Jun 13, 2001, 9:00 AM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD
Area
Whole counties

Counties Clark County, SD, Deuel County, SD, Hamlin County, SD

The radar

The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KABR 130819
FFWABR
SDC025-039-057-131400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
315 AM CDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEUEL COUNTY IN NORTHEAST SOUTH DAKOTA
  SOUTHERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA
  HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA

* UNTIL 900 AM CDT

* AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER THE WARNED   
  AREA. RAINFALL AMOUNTS UP TO 4 INCHES HAVE BEEN INDICATED BY 
  RADAR OVER SOUTHERN CLARK COUNTY AND HAMLIN COUNTIES. RADAR SHOWS 
  THAT AN INCH OR MORE OF ADDITIONAL RAIN CAN BE EXPECTED OVER THE 
  WARNED AREA THROUGH 6AM CDT.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$

TDK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:10 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 13, 2:10 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
210 AM CDT WED JUN 13 2001

MAIN CONCERNS ARE CONVECTION THIS MORNING AND PCPN CHANCES THROUGH
REMAINDER OF THE SHORT TERM. MAIN LINE OF STRONG/SEVERE CONVECTION
NOW ALONG AND JUST SOUTH OF SOUTHERN EDGE OF CWA...MOVG E-NE JUST
ALONG NORTH SIDE OF SFC WARM FRONT. MAIN AREA OF CONVECTION SHOULD
SLIDE NE ACROSS SE CWA THIS AM AND THEN INTO MINNESOTA. FOR NOW IT
APPEAS THAT MUCH OF THE DAY AFTER MID MORNING MAY BE DRY. UPPER TROF
CONTINUES TO PUSH EAST THROUGH DAY AND COLD FRONT EDGES TOWARD
EASTERN BORDER.  HOWEVER BEST ACTION TNT IS EXPECTED TO WAIT FOR
STRONG S/W ROTATING OUT OF THE BASE OF THE UPPER TROF OVERNIGHT.
STRONG SFC LOW IS INDUCED OVER SOUTHERN PLAINS AND THEN HEADS
NORTHEAST TOWARD WEST MN. APPEARS THAT MOST WIDESPREAD STRONG/SEVERE
ACTION TNT WILL BE OVER AREAS SOUTHEAST OF MY CWA. THEN FOR THU/THU
EVE...UPPER TROF LIFTS OUT WITH NICE BAND OF PCPN DEVELOPING OVER
MUCH OF THE REGION. A MIX OF TEMPS FROM MAV/FWC WORKED OKAY.

.ABR...NONE.
TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:33 PM CDTSevere Thunderstorm WarningABRHand27 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningABRHand47 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningABRLyman42 min
Jun 13, 1:31 AM CDTSevere Thunderstorm WarningABRBuffalo44 min
Jun 13, 2:17 AM CDTSevere Thunderstorm WarningABRBuffalo28 min
Jun 13, 4:09 PM CDTSevere Thunderstorm WarningABRDeuel36 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningABRSpink43 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningABRDeuel, Grant47 min
Jun 13, 5:07 PM CDTTornado WarningABRCodington, Hamlin38 min
Jun 13, 5:15 PM CDTSevere Thunderstorm WarningABRClark, Spink45 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningABRGrant30 min
Jun 13, 5:41 PM CDTTornado WarningABRCodington34 min
Jun 13, 5:49 PM CDTSevere Thunderstorm WarningABRDay56 min
Jun 13, 6:17 PM CDTTornado WarningABRDay28 min
Jun 13, 6:19 PM CDTSevere Thunderstorm WarningABRGrant41 min
Jun 13, 6:34 PM CDTSevere Thunderstorm WarningABRBrown, Marshall41 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningABRDay14 min

Nearby

Flash Flood Warnings in South Dakota, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.